Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Plaquenil

  1. #1
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default Plaquenil

    I'm curious...has anyone who has been on plaquenil have it NOT work for them?

    I'm getting close to the end of my trial period with it and so far it's a big NOPE.

    It's not making me sick..but I feel no different then before I started it.
    Oh look ... a cookie

  2. #2
    Join Date
    Aug 2006
    Location
    Rochester, NY
    Posts
    61
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    After being on plaquenil for a year, my doc added methotrexate to the mix. The combination seems to be working quite well.

    Good luck to you.

  3. #3
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey SITC,

    I am coming toward the end and my doc said he might need to add something to the mix. He was talking about adding prednisone, I think.
    Sometimes a low dosage of prednisone can help the plaquenil out.

    I dont' see him for a few weeks.
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  4. #4
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Well I think my stand is going to be that the plaquenil is doing NOTHING at all. If they want to try another drug so be it. But it wont be in combination with plaquenil when I see no affect from it what so ever.

    This drug (like many of the others) can have some serious long term effects....and I dont want to keep taking something that's not doing anything.

    Waiste not want not. And I want it not. My swelling and pain is just as bad as it was when she first started me on this. I see no difference in my rashes and bumps.

    Dont get wrong, I've learned to cope with the way I am. So if this is the best I get then so be it. The arthrotec 75 they put me on a yr ago cut my swelling and pain in half. I couldn't walk before. I couldn't sleep and I couldn't wear shoes. I was a MESS.

    My family doctor is sure that there is lupus messing with me as well. She says the arthrotec isn't performing as well as it should be. I've been on other drugs that should have helped and did nothing at all.

    So I was curious to see any one else had no reaction with the plaquenil. I wouldn't mind it being combined with another drug...if it was helping me. But I fell no different.

    Thanks for your responses
    Oh look ... a cookie

  5. #5
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Wow I am sorry that the plaquenil has not worked at all. Mine at least does some of what it is supposed to do. I hope that the rheumy finds what is causing your swelling and pain.
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  6. #6
    Join Date
    Jan 2008
    Location
    Oklahoma, USA
    Posts
    347
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default SITC

    I am sorry to hear that the plaquenil is not working for you. It takes a long time to work on some people. I hear your frustration, and I am offering a cyber hug. I know if you keep pressing the issue with your docs that you will get some answers and hopefully, some much needed relief.

    My thoughts are with you.

    Jana
    Life is measured not by the breaths we take, but by the moments that take our breath away.

  7. #7
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Tanks pearl,

    hugs are much appreciated
    Oh look ... a cookie

  8. #8
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    3,002
    Thanks
    256
    Thanked 147 Times in 78 Posts

    Default

    SITC...I decided to just rest instead of zoning out...

    So, how are you Susan? Sorry about the connection, communication between your docs is missed...

    Plaquenil has/had worked for me. Sometimes I wonder if I would be worse than what I am if I hadn't been on it...

    It worked quickly on my joints and rash, gee I think it was less than 2 months it took effect, five weeks...but as of late the remedy seems to have ran it's course. Puttering out...putt, putt, cough cough...

    I also read brand name works better that generic....I am on brand. I think I read that in Dr. David Wallace's book...

    Hey from my reads Plaquenil has only one rare side effect...the eyes, name unknown, can't recall. I am a little doped up. But anyway it is rare. Try it for a bit longer...maybe it is keeping your symptoms idle instead of advancing...

    Head hug,
    Love,
    Oluwa

  9. #9
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Oluwa,

    I'm on it till May, which is when I'll have another round of blood work for the rhuemy and also have my eyes checked.

    I cant remember what the condition is called either, but they are basically looking for a build up of chemical in the back of the eye. The check up is just cautionary. I've not noticed any change in my vision.

    Over all I just have a few aches and pains...and I seem to have picked up a lovely head cold that has been going around work...oh the joy.

    How are you feeling now? A bit better I hope?
    Oh look ... a cookie

  10. #10
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    3,002
    Thanks
    256
    Thanked 147 Times in 78 Posts

    Default

    Hey Cooo--key...Susan...

    Head cold...oh no...seems everything is finding you, eh? Head hug.

    I'm doing alright, trying to be normal. My pain is almost nil with my new regime.

    In my stupor of a state...I found...

    All patients who take long-term hydroxychloroquine require regular special eye examinations to monitor for signs of a rare, but potentially serious eye toxicity. The toxicity can affect the back of the eye, called the retina, and can lead to visual disturbances, color blindness, and even loss of vision. The eye doctor can often detect changes that suggest toxicity before serious damage occurs, so regular eye checks, even when feeling normal, are mandatory.

    I think I am do for another check up....

    Night ..sweet dreams..SITC. I am finally running out of steam..Pooped.

    Praying tomorrow it better for you, for me, for us...
    Hug,
    Oluwa

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •